MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR ECO; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR ECO; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10439236
Medical Device Problem Codes Material Twisted/Bent (2981); Mechanical Jam (2983); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a soundstar eco and the deflection mechanism became stuck.After inserting the catheter into the cardiac cavity and performing brockenbrough, approximately one hour after using it in the left atrium (to confirm the site for ablation with farapulse) the physician reported that its behavior was different from usual.After bending the soundstar eco catheter on the p side, it did not return to the center and remained unable to become flat.It appeared to have developed a bend or kink, and even when bent on the a side, the catheter did not straighten out.Since it was just before the end of the procedure, the physician instructed not to replace the catheter, and the procedure was completed as it was.The procedure was completed without patient's consequence.Additional information received indicated the knob was able to be turned and/or pushed up and down but the catheter was stuck.The catheter could not be flattened, event when shaped by hand.
 
Additional Manufacturer Narrative
On 15-oct-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 16-oct-2025, additional information was received indicating the catheter did have mobility to bend the catheter on both the a and p sides.As such, this event is no longer considered to be an mdr reportable malfunction.As such, the h6.Medical device problem code has been updated from mechanical jam (a0506) to positioning problem (a1502).Manufacturer's ref.# (b)(4).

Brand Name
SOUNDSTAR ECO
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23318983
Report Number2029046-2025-03459
Device Sequence Number5134916
Product Code OBJ
UDI-Device Identifier10846835008869
UDI-Public(01)10846835008869(17)260727(10)G9512335
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2026
Device Catalogue Number10439236
Device Lot NumberG9512335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABROAD STOUT, 8.5FR; FARAPULSE
Patient SexUnknown